MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 07/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a percutaneous nephrolithotomy (pcnl) procedure that the basket failed to open and close correctly.The stone became lodged and the wire handle had to be cut apart.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported the device was received with the cannula not locked into the red handle.The sheath was measured at 38cm in length.One wire appears to have been cut and was pulled from the cannula.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided a review of the returned product and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5894251
Report Number1820334-2016-00833
Device Sequence Number18982592
Product Code FFL
UDI-Device Identifier00827002328624
UDI-Public(01)00827002328624(17)190422(10)6909917
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNTRSE-100038
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2016
Supplement Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;